MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens work order search-no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted 13.2mm tmicl13.2 implantable collamer lens, -15.5/+4.0/082 (sphere/cylinder/axis), into the patients left eye (os) on (b)(6) 2020.The surgeon reports excessive vault and elevated iop, enhanced pis and administration of iop drops and diamox.Reportedly, the lens remains implanted.
 
Additional Manufacturer Narrative
Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: h3- device evaluation: lens was returned in a vial in a plastic bag with liquid.Visual inspection found the haptic torn.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated the surgeon implanted 13.2mm tmicl13.2 implantable collamer lens -15.5/+4.0/082 (sphere/cylinder/axis) into the patient's left eye (os) on 2020 (b)(6).The surgeon reports elevated iop, enhanced pis and administration of iop drops and diamox.On 2021 (b)(6) the lens was exchanged for a shorter length lens due to excessive vault.The problem was resolved.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11135907
Report Number2023826-2021-00040
Device Sequence Number14463772
Product Code QCB
UDI-Device Identifier00841542109840
UDI-Public00841542109840
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2021
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/08/2021
05/25/2021
04/15/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/02/2021
06/23/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR